Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Used topical spray for a contusion on toe. Caused itching. What can help?

I used a topical and spray-form NSAID ( Diclofenac ) for a contusion on my toe a week back. The orthopaedician strapped my toes together and advised rest/ice/diclofenac, but there were no bony injuries. However, the NSAID and/or the strap plaster caused severe blebs/itching/ erythema over my foot. I removed the strap and stopped applying anything. One dermatologist prescribed Fexofenadine and Topical Fluticasone/Mupirocin. It did not get better. The blebs burst and are quite painful. I started a course of AmoxClav (initially for my sore throat, but will cover any soft-tissue superinfections, right?) and got a tetanus toxoid booster since these were on my feet and I m in India. Consulted another leading dermatologist who thinks I have severe eczematous contact dermatitis ... I ve a long history of childhood urticaria and allergic sinusitis as well. He has advised saline soaks for the raw area and put me on a tapered course of Omnacortil. Should I start it at all? How much weight gain can I anticipate? If I drastically cut back on the calories calories, will it affect the wound healing (the steroids adding fuel to it)? My med student brain is driving me insane and I m scared to bug any of my professors! Please help.
Asked On : Fri, 27 Apr 2012
Answers:  1 Views:  55
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Dermatologist 's  Response
hi yes u can use saline soaks and short course of omnacortil along with atarax 25 mg tablet daily at night and course of antibiotic twice daily .there will not be any weight gain if u use for a short period of 10-15 not drastically cut the calories as it defnitely hinders the wound healing process.even if ur weight is gained by steriods it will bre reversable
Answered: Fri, 8 Nov 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor